Alert archive / Hawaii / Small Craft Advisories in 2016
Small Craft Advisory 3, NWS Honolulu, HI
NWS Honolulu, HI issued this small craft advisory at Jan 19, 2016, 3:55 PM HST. It took effect at Jan 20, 2016, 12:00 AM HST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2016, 3:55 PM HST (01:55 UTC)
- In effect from
- Jan 20, 2016, 12:00 AM HST
- Expired
- Jan 21, 2016, 6:00 AM HST
- In force
- 30 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
167 WHHW70 PHFO 200155 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 355 PM HST TUE JAN 19 2016 ...SMALL CRAFT ADVISORY FOR WATERS EXPOSED TO NORTHWEST SWELLS... .A LARGE NORTHWEST SWELL ARRIVING TONIGHT WILL CAUSE SEAS TO INCREASE TO 10 FEET OR GREATER. PHZ110>118-121-122-201500- /O.NEW.PHFO.SC.Y.0003.160120T1000Z-160121T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 355 PM HST TUE JAN 19 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 AM HST THURSDAY. * SEAS...10 TO 15 FEET FOR WATERS EXPOSED TO NORTHWEST SWELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BURKE
3 follow-up statements
112 WHHW70 PHFO 201344 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 344 AM HST WED JAN 20 2016 PHZ110>118-121-122-210400- /O.CON.PHFO.SC.Y.0003.000000T0000Z-160121T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 344 AM HST WED JAN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * SEAS...LARGE NORTHWEST SWELL WILL PEAK TODAY AT 12 TO 17 FEET BEFORE STEADILY TRENDING DOWN THIS EVENING THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
858 WHHW70 PHFO 201940 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 940 AM HST WED JAN 20 2016 PHZ110>118-121-122-210845- /O.CON.PHFO.SC.Y.0003.000000T0000Z-160121T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 940 AM HST WED JAN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * SEAS...LARGE NORTHWEST SWELL WILL PEAK TODAY AT 12 TO 17 FEET BEFORE STEADILY TRENDING DOWN THIS EVENING THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
107 WHHW70 PHFO 210129 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 329 PM HST WED JAN 20 2016 PHZ110>118-121-122-211430- /O.CON.PHFO.SC.Y.0003.000000T0000Z-160121T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS- MAUI COUNTY LEEWARD WATERS-ALENUIHAHA CHANNEL- BIG ISLAND WINDWARD WATERS- 329 PM HST WED JAN 20 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... * SEAS...LARGE NORTHWEST SWELL WILL PEAK TODAY AT 12 TO 17 FEET BEFORE STEADILY TRENDING DOWN THIS EVENING THROUGH THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this small craft advisory went out at Jan 19, 9:34 AM HST, 6 hours 21 minutes earlier.
Area forecast discussion, Jan 19, 9:34 AM HST, 6 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 934 AM HST TUE JAN 19 2016 .SYNOPSIS... A RIDGE OVER THE STATE WILL MAINTAIN LIGHT WINDS AND MOSTLY CLEAR SKIES THROUGH THIS EVENING. A WEAK FRONT PASSING THROUGH THE SMALLER ISLANDS TONIGHT AND WEDNESDAY WILL BRING A CHANCE OF SHOWERS...BUT DRY NORTH WINDS WILL FOLLOW THE FRONT. TRADE WINDS THURSDAY AND FRIDAY WILL FOCUS THE MAJORITY OF SHOWERS OVER THE WINDWARD MOUNTAIN SLOPES. ANOTHER WEAK FRONT WILL APPROACH OVER THE WEEKEND...BRINGING LIGHT AND VARIABLE WINDS. && .DISCUSSION... A HIGH PRESSURE RIDGE EXTENDS EAST TO WEST OVER OAHU AND MOLOKAI THIS MORNING... MAINTAINING LIGHT AND VARIABLE WINDS ACROSS THE STATE. VOLCANIC HAZE...OR VOG... IS LINGERING OVER AND AROUND THE BIG ISLAND BUT IS NOT EXPECTED TO REACH THE REST OF THE STATE. WIDESPREAD AFTERNOON SEA BREEZES AND NIGHTTIME LAND BREEZES WILL CONTINUE THROUGH TONIGHT BRINGING INCREASED AFTERNOON CLOUDINESS...AND NIGHTTIME CLEARING SKIES. OVERNIGHT TEMPERATURES WILL BE COOLER THAN NORMAL WITH THE DOWNSLOPE FLOW FROM HIGHER ELEVATIONS BRINGING COOLER AIR TO SEA LEVEL LOCATIONS. DEW POINT TEMPERATURES WILL REMAIN IN THE LOWER 60/S MAINTAINING COMFORTABLE DAYTIME CONDITIONS. A DISSIPATING COLD FRONT WILL MOVE THROUGH THE SMALLER ISLANDS LATE TONIGHT AND WEDNESDAY BRINGING LOW CLOUDS AND LIMITED RAINFALL TO MAINLY NORTH FACING SLOPES. NORTH WINDS BEHIND THE FRONT WEDNESDAY WILL MAINTAIN LOW DEW POINTS AND DRY CONDITIONS. A TRANSIENT HIGH PRESSURE WILL TRANSVERSE FROM WEST TO EAST...NORTH OF THE ISLANDS... AND WILL BRING TRADE WINDS THURSDAY AND FRIDAY WITH LIMITED WINDWARD CLOUDS AND SHOWERS. ANOTHER APPROACHING WEAK FRONT WILL PUSH THE A HIGH PRESSURE RIDGE BACK NEAR THE ISLANDS SATURDAY BRINGING LIGHT AND VARIABLE WINDS OVER THE WEEKEND. AFTERNOON SEA BREEZES WILL DEVELOP WITH THE ASSOCIATED LOW CLOUD BUILDUPS OVER THE MOUNTAINS... WITH THE OPPOSING DOWNSLOPE FLOW INITIATING OVERNIGHT. && .AVIATION... HIGH PRESSURE WILL REMAIN THE DOMINANT WEATHER FEATURE TODAY... ALLOWING FOR SEA BREEZE DEVELOPMENT IN MOST AREAS...AND KEEPING RAIN CHANCES LOW. VFR CONDITIONS ARE EXPECTED AT THE TAF SITES...ALTHOUGH SOME MVFR CIGS WILL BE POSSIBLE AT PHNY THIS AFTERNOON. A COLD FRONT WILL MOVE THROUGH KAUAI AND APPROACH OAHU LATE TONIGHT...BRINGING A CHANCE FOR SHOWERS TO PHLI...PHJR AND PHNL. NO AIRMETS ARE IN EFFECT AND NONE ARE EXPECTED TODAY. A MT OBSCURATION AIRMET MAY BE NEEDED LATE TONIGHT AS THE FRONT MOVES THROUGH KAUAI AND INTO OAHU. && .MARINE... SURFACE WINDS REMAIN LIGHT AND SEAS WILL BE BELOW 10 FT THROUGH THIS EVENING. A LARGE NNW SWELL WILL SPREAD ACROSS THE HAWAIIAN WATERS STARTING LATE TONIGHT...REQUIRING A SMALL CRAFT ADVISORY FOR THOSE WATERS EXPOSED TO THE NNW SWELL. SEAS WILL REMAIN NEAR THE SCA THRESHOLD THROUGH THURSDAY AFTERNOON BEFORE DROPPING FROM WEST TO EAST AS THE SWELL TRENDS DOWN THURSDAY EVENING. THE NEXT SCA APPEARS LIKELY SUNDAY WHEN A LARGE WNW SWELL ARRIVES. THE CURRENT NORTH-NORTHWEST SWELL WILL CONTINUE TO TREND DOWN TODAY. AS NOTED ABOVE...A LARGE NNW SWELL WILL ARRIVE EARLY WEDNESDAY. THIS SWELL WILL LIKELY INCREASE SURF HEIGHTS TO WARNING CRITERIA ALONG NORTH AND WEST FACING SHORES OF THE SMALLER ISLANDS INTO WEDNESDAY EVENING AN THEN GRADUALLY DROP WEDNESDAY NIGHT AND THURSDAY. A LARGE WNW SWELL IS LIKELY SUNDAY THROUGH MONDAY...RESULTING IN WARNING-LEVEL SURF ALONG NORTH AND WEST FACING SHORES...INCLUDING WEST FACING SHORES OF THE BIG ISLAND. OTHERWISE...A SMALL SOUTH SWELL WILL CONTINUE THROUGH THE MIDDLE OF THIS WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... NONE. && MORRISON...DISCUSSION AND MARINE BEDAL...AVIATION
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:29 PM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 48 hr |
| Jan 19, 3:29 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 60 hr |
Nearby
Small Craft Advisories in Hawaii, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.